Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 262, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 4, 2018, 3:33 PM EDT for Jefferson County, Madison County, Florida. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2018, 3:33 PM EDT (19:33 UTC)
- Expired
- Sep 4, 2018, 3:54 PM EDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 45 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:50 PM EDT | TSTM WND DMG | 4 S Aucilla, FL | TREE DOWN NEAR ED BISHOP AND MAYS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WUUS52 KTAE 041933
SVRTAE
FLC065-079-042015-
/O.NEW.KTAE.SV.W.0262.180904T1933Z-180904T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
333 PM EDT TUE SEP 4 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in Big Bend of Florida...
West central Madison County in Big Bend of Florida...
* Until 415 PM EDT.
* At 333 PM EDT, a severe thunderstorm was located 12 miles southeast
of Monticello, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monticello, Casa Blanco, Waukeenah, Aucilla, Capps, Montivilla,
Lois, Nash, Drifton and Festus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3039 8367 3038 8402 3052 8399 3052 8398
3053 8398 3060 8397 3051 8365
TIME...MOT...LOC 1933Z 100DEG 18KT 3042 8372
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYEN1 follow-up statement
773
WWUS52 KTAE 041954
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
354 PM EDT TUE SEP 4 2018
FLC065-079-042004-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-180904T2015Z/
Jefferson FL-Madison FL-
354 PM EDT TUE SEP 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON AND WEST
CENTRAL MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3039 8367 3038 8402 3052 8399 3052 8398
3053 8398 3060 8397 3051 8365
TIME...MOT...LOC 1952Z 100DEG 18KT 3044 8384
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:51 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 4, 1:51 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
151 PM EDT Tue Sep 4 2018
.AVIATION [Through 18Z Wednesday]...
All terminals have returned to VFR conditions as of early this
afternoon. However, there will be periods of MVFR/IFR cigs/vsbys
in convection associated with the outer rain bands from TS Gordon.
Also, winds will gust at times in the 15-25 kt range with the
highest gusts at ECP. Expect MVFR/IFR ceilings and possibly vsbys
to gradually return by this evening and linger at least through
13-15z Wednesday.
&&
.PREV DISCUSSION [1141 AM EDT]...
.NEAR TERM [Through Today]...
Tropical Storm Gordon continues moving quickly west-northwest over
the eastern Gulf of Mexico. The official NHC forecast strengthens
Gordon to a minimal hurricane prior to making landfall near the MS
coast this evening. Sustained tropical storm force winds are
forecast to remain offshore over the Gulf waters. The main impacts
across our area include heavy rainfall, strong thunderstorms, high
surf/rip currents, and elevated water levels along the coast.
The heaviest rainfall is expected from the western Big Bend and
points west into portions of southeast AL. A general 1-2 inches of
rainfall is forecast across this area with locally higher amounts,
particularly under any feeder bands. The primary concern is urban
and poor drainage flooding of low lying areas. Precipitation will
taper off from east to west late this evening into early tonight.
Strong thunderstorms are possible within any feeder bands from the
western Big Bend and points west into portions of southeast AL. SPC
has placed this area under a marginal risk, mainly for a brief spin
up, as there is a considerable amount of low-level shear. The
greatest threat would be late this afternoon and evening. A
convergence axis may setup further east near the Suwanee Valley,
with additional thunderstorms developing and moving westward over
the remainder of the area. The greatest threat with these storms
would be gusty winds of 40 to 50 mph.
Along the coast from Franklin County westward, a high surf advisory
and a high risk of rip currents is in effect. Surf heights up to
around 6 feet and dangerous rip currents are expected in these areas.
Otherwise, a breezy and cool day across the region. Easterly wind
gusts over land areas will be up to 25 mph at times, especially in
heavier downpours. High temperatures will be several degrees below
average in the mid-80s with lows in the lower 70s.
.SHORT TERM [Tonight Through Thursday]...
By 8AM Wednesday, the National Hurricane Center is predicting that
Tropical Storm Gordon will be in SW MS, moving northwest through the
day on Wednesday. Much drier air and subsidence starts to filter in
on the back side of it as the ridge over the mid Atlantic
strengthens southwestward. This will mostly be at the mid and upper
levels so don't expect a relief in dew points or PW values
Wednesday. As the ridge presses against Gordon, a trough like
feature or upper wave develops along the western edge of the
ridge helping to enhance thunderstorm coverage. With the east-
southeast flow remaining, showers and thunderstorms could
redevelop mostly south and west of a line from the SW GA border
down to the Big Bend. The ridge pushes that westward overnight and
with the lack of daytime heating, storms should diminish by
midnight over land.
A due easterly flow returns on Thursday and with a weak mid level
shortwave moving in along the base of the ridge, combined with an
east coast sea breeze, showers and thunderstorms should move from
east to west after 18zish. Although lift is weak, instability is
very high combined with higher values of DCAPE than we have seen
lately, likely due to the drier mid level air. Although PW values
are lower, around 1.5", we could still see a few strong to severe
storms Thursday. As we have seen the last few days, these will
diminish after sunset only leaving lingering showers over the
waters Thursday night.
Highs Wed and Thu will be around 90 with lows in the lower 70s.
.LONG TERM [Thursday Night Through Tuesday]...
Pretty messy upper level pattern for Friday into the weekend as the
ridge moves south with a strong upper jet streak move west to east
over the Ohio Valley. The remnant low of Gordon gets wrapped into a
developing trough Saturday into Sunday with a front stretching back
south behind it. Locally, we remain in easterly flow Friday and
Saturday so expect a rinse and repeat of the last few days where
we get afternoon east to west moving thunderstorms with a strong
or severe storm possible. Sunday we get a southerly flow at the
surface with a weak trough that moves through aloft providing
some convergence for showers/storms to develop. We could see some
afternoon Sunday storms as well as overnight with this trough.
Monday and Tuesday should be your typical afternoon with showers
and thunderstorms each day.
Highs in the long term will be around 90 and lows in the lower
70s.
.MARINE...
Tropical Storm Gordon is forecast to move northwestward today and
approach the north-central Gulf Coast late this afternoon into this
evening, then move inland over the lower Mississippi Valley on
Wednesday. Tropical storm conditions are expected across the
panhandle waters with advisory level conditions expected across the
near shore waters of Apalachee Bay. Winds and seas will peak this
afternoon into this evening with a gradual improvement expected
thereafter into Thursday.
.FIRE WEATHER...
Showers and thunderstorms are expected across the today into
early tonight as TS Gordon moves northwestward across the Gulf
of Mexico. Red flag conditions are not forecast for the next
several days.
.HYDROLOGY...
As Tropical Storm Gordon moves northwest into the Gulf today into
tonight, rainfall amounts of 1-2 inches with higher amounts likely
are possible along the coast, especially west of Franklin County.
Isolated areas of flooding especially in poor drainage and urban
areas are possible. Outside of the coastal areas, high rainfall
rates are still possible leading to the potential of ponding of
water in low lying areas. Expect normal afternoon showers and
thunderstorms from Wednesday on as Gordon moves off to the
northwest.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 74 91 73 / 40 40 20 40 20
Panama City 74 86 74 89 73 / 70 50 20 30 30
Dothan 72 87 72 90 71 / 50 30 20 30 20
Albany 73 90 73 91 72 / 30 30 10 30 20
Valdosta 73 91 72 90 72 / 20 30 10 40 20
Cross City 74 92 73 91 72 / 30 40 20 50 20
Apalachicola 77 86 76 88 75 / 70 40 20 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Bay-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Wednesday for
Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT Wednesday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM.
Tropical Storm Warning for Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Camp/Skeen
SHORT TERM...LF
LONG TERM...LN
AVIATION...Barry
MARINE...LF
FIRE WEATHER...DVD
HYDROLOGY...LFIn the hours before
Special weather statement, Sep 4, 11:50 AM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1150 AM EDT TUE SEP 4 2018
FLZ012>015-026-112-114-115-041645-
Inland Franklin FL-Coastal Bay FL-Liberty FL-Inland Bay FL-
Calhoun FL-Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
1150 AM EDT TUE SEP 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHEASTERN BAY AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN LIBERTY AND FRANKLIN COUNTIES IN BIG BEND OF FLORIDA
UNTIL 1245 PM EDT/1145 AM CDT/...
At 1150 AM EDT/1050 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of Panama
City to 9 miles east of Mexico Beach to near Eastpoint to 14 miles
east of St George Island. Movement was north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Carrabelle,
Eastpoint, Apalachicola, St George Island, Port St. Joe, Springfield,
Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air Force Base,
Franklin, Parker, Wewahitchka, Honeyville, Royal Bluff and Allanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2960 8524 2959 8537 2973 8548 2988 8549
3007 8580 3042 8583 3004 8463 2972 8458
2953 8497 2952 8508
TIME...MOT...LOC 1550Z 163DEG 15KT 3011 8574 2995 8524 2982 8488 2960
8463
25-CAMPSpecial weather statement, Sep 4, 1:47 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM EDT TUE SEP 4 2018
GAZ129-146>148-159-160-041830-
Berrien GA-Brooks GA-Tift GA-Lowndes GA-Colquitt GA-Cook GA-
147 PM EDT TUE SEP 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHWESTERN BERRIEN...
WESTERN LOWNDES...BROOKS...EASTERN COLQUITT AND SOUTH CENTRAL TIFT
COUNTIES UNTIL 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to near Hahira to near I-75 At
Exit 16. Movement was northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Nashville, Adel, Quitman, Valdosta, Tifton, Moultrie, Hahira, Sparks,
Omega, Ray City, Lenox, I-75 At Exit 16, Unionville, Phillipsburg,
Remerton, Morven, Berlin, Cecil, Ellenton and Reed Bingham State
Park.
LAT...LON 3115 8316 3111 8316 3090 8329 3067 8332
3077 8372 3117 8372 3146 8353 3117 8313
TIME...MOT...LOC 1747Z 126DEG 23KT 3114 8322 3094 8334 3078 8336
25-CAMPSpecial weather statement, Sep 4, 3:30 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Tallahassee FL 330 PM EDT TUE SEP 4 2018 FLZ018-019-042015- Inland Jefferson FL-Madison FL- 330 PM EDT TUE SEP 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WEST CENTRAL MADISON COUNTIES UNTIL 415 PM EDT... At 329 PM EDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Monticello, moving west at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Monticello, Greenville, Lamont, Aucilla, Capps, Lois, Nash, Thomas City, Drifton, Casa Blanco, Waukeenah, Montivilla, Wacissa and Wacissa Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3051 8360 3038 8364 3033 8400 3061 8394 TIME...MOT...LOC 1929Z 100DEG 18KT 3042 8370 11-NGUYEN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:02 PM EDT | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 30 hr |
| Sep 4, 8:50 AM EDT | Special Weather Statement | TAE | Bay, Franklin, Gulf | 55 min |
| Sep 4, 11:40 AM EDT | Special Marine Warning | TAE | 65 min | |
| Sep 4, 11:50 AM EDT | Special Weather Statement | TAE | Bay, Franklin, Gulf | 55 min |
| Sep 4, 3:30 PM EDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Sep 4, 3:50 PM EDT | Special Weather Statement | TAE | Dixie | 40 min |
| Sep 4, 4:01 PM EDT | Special Weather Statement | TAE | Taylor | 44 min |
| Sep 4, 4:06 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Sep 4, 5:28 PM EDT | Tornado Warning | TAE | Holmes, Walton | 32 min |
| Sep 4, 6:15 PM EDT | Special Weather Statement | TAE | Lafayette | 45 min |
| Sep 4, 6:22 PM EDT | Special Marine Warning | TAE | 33 min | |
| Sep 4, 7:11 PM EDT | Special Weather Statement | TAE | Dixie | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.